Fragment size distributions in random fragmentations with cutoff
We consider the following fragmentation model with cutoff: a fragment with initial size x0>1 splits into b>1 daughter fragments with random sizes, the partition law of which has exchangeable distribution. In subsequent steps, fragmentation proceeds independently for each sub-fragments whose sizes are bigger than some cutoff value xc=1 only. This process naturally terminates with probability 1. The size of a fragment is the random mass attached to a leaf of a "typical" path of the full (finite) fragmentation tree. The height's law of typical paths is first analyzed, using analytic and renewal processes techniques. We then compute fragments' size limiting distribution (x0[short up arrow][infinity]), for various senses of a typical path. Next, we exhibit some of its statistical features, essentially in the case of the exchangeable Dirichlet partition model.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 71 (2005)
Issue (Month): 1 (January)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description|
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Bertoin, J. & van Harn, K. & Steutel, F. W., 1999. "Renewal theory and level passage by subordinators," Statistics & Probability Letters, Elsevier, vol. 45(1), pages 65-69, October.
- Hosam Mahmoud, 2003. "One-sided variations on binary search trees," Annals of the Institute of Statistical Mathematics, Springer, vol. 55(4), pages 885-900, December.
When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:71:y:2005:i:1:p:47-60. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.